Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 397, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 15, 2009, 10:02 PM CDT for 7 counties in Nebraska. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2009, 10:02 PM CDT (03:02 UTC)
- Expired
- Aug 15, 2009, 11:00 PM CDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Blaine County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Loup County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 105 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 10:30 PM CDT | TSTM WND DMG | 15 Sw Amelia, NE | THUNDERSTORM WINDS BLEW OVER LARGE TREE. |
| Aug 15, 11:00 PM CDT | TSTM WND GST 60 | 7 Sw Amelia, NE | NWS COOPERATIVE WEATHER OBSERVER REPORTED WIND GUSTS IN EXCESS OF 60 MPH FROM THUNDERSTORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 3:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Aug 15, 8:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1843 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 160302
SVRLBF
NEC009-017-041-071-089-115-149-160400-
/O.NEW.KLBF.SV.W.0397.090816T0302Z-090816T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 PM CDT SAT AUG 15 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
EASTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHEASTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF BURWELL...
WESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF TAYLOR...
ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF BASSETT...
* UNTIL 1100 PM CDT
* AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LONG PINE TO 9 MILES
NORTHWEST OF ROSE TO ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA
TO MILBURN...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF
AINSWORTH TO 23 MILES NORTHEAST OF BREWSTER TO 10 MILES EAST OF
BREWSTER TO 15 MILES SOUTHEAST OF BREWSTER...AND MOVING EAST AT 40
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BASSETT...ROSE AND ALMERIA BY 1015 PM CDT...
TWIN LAKES STATE WILDLIFE MANAGEMENT AREA BY 1020 PM CDT...
HORSESHOE BEND LAKE BY 1025 PM CDT...
PONY LAKE AND TAYLOR BY 1030 PM CDT...
NEWPORT BY 1035 PM CDT...
CALAMUS RESERVOIR STATE RECREATION AREA AND KENT DIVERSION DAM
STATE WILDLIFE MANAGEMENT AREA BY 1040 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
&&
LAT...LON 4272 9890 4192 9885 4173 9887 4173 9920
4165 9921 4166 9990 4204 9983 4250 10001
4264 9962
TIME...MOT...LOC 0301Z 270DEG 30KT 4254 9970 4224 9968
4191 9966 4175 9970
$$
BUTTLER2 follow-up statements
000
WWUS53 KLBF 160329
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1029 PM CDT SAT AUG 15 2009
NEC009-041-160338-
/O.CAN.KLBF.SV.W.0397.000000T0000Z-090816T0400Z/
CUSTER NE-BLAINE NE-
1029 PM CDT SAT AUG 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BLAINE AND
NORTHEASTERN CUSTER COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SUNDAY MORNING FOR PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA.
LAT...LON 4272 9890 4192 9885 4173 9887 4173 9920
4176 9963 4206 9963 4207 9969 4208 9969
4210 9980 4250 10001 4264 9962
TIME...MOT...LOC 0328Z 265DEG 40KT 4256 9937 4226 9925
4193 9925 4175 9935
$$
NEC017-071-089-115-149-160400-
/O.CON.KLBF.SV.W.0397.000000T0000Z-090816T0400Z/
GARFIELD NE-LOUP NE-ROCK NE-BROWN NE-HOLT NE-
1029 PM CDT SAT AUG 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR WESTERN HOLT...SOUTHEASTERN BROWN...ROCK...LOUP AND GARFIELD
COUNTIES...
AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BASSETT TO 6 MILES SOUTHWEST
OF BROWN LAKE TO HORSESHOE BEND LAKE TO TAYLOR...OR ALONG A LINE
EXTENDING FROM BASSETT TO 25 MILES SOUTHEAST OF BASSETT TO 11 MILES
NORTH OF TAYLOR TO TAYLOR...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA BY 1035 PM CDT...
HIGHWAY 11 MILE MARKER 110...HIGHWAY 11 MILE MARKER 100 AND BURWELL
BY 1040 PM CDT...
STUART AND SWAN LAKE BY 1045 PM CDT...
HIGHWAY 11 MILE MARKER 140 AND AMELIA BY 1050 PM CDT...
HIGHWAY 91 MILE MARKER 70 AND ATKINSON BY 1055 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SUNDAY MORNING.
&&
LAT...LON 4272 9890 4192 9885 4173 9887 4173 9920
4176 9963 4206 9963 4207 9969 4208 9969
4210 9980 4250 10001 4264 9962
TIME...MOT...LOC 0328Z 265DEG 40KT 4256 9937 4226 9925
4193 9925 4175 9935
$$
BUTTLER000
WWUS53 KLBF 160337
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1037 PM CDT SAT AUG 15 2009
NEC017-160347-
/O.CAN.KLBF.SV.W.0397.000000T0000Z-090816T0400Z/
BROWN NE-
1037 PM CDT SAT AUG 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SUNDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4272 9890 4192 9885 4173 9887 4173 9920
4176 9963 4264 9962
TIME...MOT...LOC 0337Z 265DEG 41KT 4257 9922 4227 9911
4194 9911 4176 9921
$$
NEC071-089-115-149-160400-
/O.CON.KLBF.SV.W.0397.000000T0000Z-090816T0400Z/
GARFIELD NE-LOUP NE-ROCK NE-HOLT NE-
1037 PM CDT SAT AUG 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR WESTERN HOLT...ROCK...LOUP AND GARFIELD COUNTIES...
AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEWPORT TO BROWN LAKE TO 6
MILES NORTHWEST OF HIGHWAY 11 MILE MARKER 100 TO KENT DIVERSION DAM
STATE WILDLIFE MANAGEMENT AREA...OR ALONG A LINE EXTENDING FROM 13
MILES EAST OF BASSETT TO 29 MILES SOUTHEAST OF BASSETT TO 11 MILES
NORTH OF BURWELL TO 6 MILES EAST OF TAYLOR...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
AMELIA BY 1045 PM CDT...
HIGHWAY 11 MILE MARKER 140 AND ATKINSON BY 1050 PM CDT...
HIGHWAY 11 MILE MARKER 160 AND HIGHWAY 91 MILE MARKER 70 BY 1055 PM
CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
&&
LAT...LON 4272 9890 4192 9885 4173 9887 4173 9920
4176 9963 4264 9962
TIME...MOT...LOC 0337Z 265DEG 41KT 4257 9922 4227 9911
4194 9911 4176 9921
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 7:31 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 15, 7:31 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 731 PM CDT SAT AUG 15 2009 .UPDATE... ADDED KEYA PAHA AND BROWN TO SVR WATCH 706...AND EXTENDED IT ANOTHER HOUR...TO 03Z. COLD FRONT/LINE OF THUNDERSTORMS MOVING ACROSS NORTHWEST NEBRASKA THIS EVENING. EXPECT STORMS TO CONTINUE TO FILL FURTHER SOUTH WHILE MOVING EAST...HOWEVER HEAVIEST RAINFALL/STRONGEST STORMS TO MOVE ACROSS NORTHERN ZONES. WILL MONITOR...BUT MAY NEED ANOTHER WATCH TO THE EAST OF 706. ALSO WATCHING HEAVY RAIN/FLASH FLOODING THREAT. THIS AREA RECEIVED SOME GOOD RAIN YESTERDAY. && .PREV DISCUSSION... /ISSUED 324 PM CDT SAT AUG 15 2009/ DISCUSSION... SHORT TERM DISCUSSION (TONIGHT THROUGH TUESDAY NIGHT)... TONIGHT...APPROACH OF UPPER TROUGH AND COLD FRONT WILL BRING THE BEST CHC AND AREAL COVERAGE FOR TSTMS TO WRN AND NCTRL NEBR. STRONG CONVECTION CURRENTLY EXTENDING FROM SERN WY INTO NCTRL CO. AS AN UNSEASONABLE STRONG UPPER TROUGH APPROACHES AND A MID LEVEL JET MAX ROUNDS THE BASE OF THE TROUGH...AN MCS WILL DEVELOP AND MOST LIKELY MOVE DUE EAST ACROSS NORTH CENTRAL NEBRASKA. EASTWARD MOVEMENT FAVORED TO TRACK IN AREA OF PRONOUNCED UPSTREAM 1000-500MB THICKNESS DIFLUENCE...ALSO AN INDICATOR OF MCSS WITH HEAVY RAINFALL POTENTIAL. HAVE RAISED POPS NCTRL TO 80 PERCENT PER LATEST NAM/GFS AND PREVIOUS MODEL CONSISTENCY. ACROSS THE SRN HALF...POPS RAISED SOME TO 50-70 PERCENT. DURATION EXPECTED TO BE LESS...ALTHOUGH WHAT PASSES THROUGH COULD BE INTENSE RAINFALL. THERE WILL ALSO BE SOME SEVERE THREAT TIL AROUND 02Z WITH LOSS OF HEATING. THERE IS SOME POTENTIAL FOR ISOLATED FLASH FLOODING OVERNIGHT. THIS PARTLY DUE TO FAIRLY SATURATED GROUND. HOWEVER WIDESPREAD RAINFALL WILL MOSTLY BE AROUND 1 INCH WITH AREAS OF 1-2 INCHES POSSIBLE. LOWEST 3HR FFG IS ACROSS HOLT COUNTY NEAR 1.5 INCHES. AREAS TO THE WEST LESS FLOOD PRONE. THUS A FLASH FLOOD WATCH WAS NOT FELT NEEDED. SUNDAY AND SUNDAY NIGHT...MUCH COOLER AND DRY SUNDAY BEHIND THE FRONT WITH ONLY A SLIGHT CHANCE OF SHOWERS AND A FEW THUNDERSTORMS ATTEMPTING TO RETURN ACROSS WEST CENTRAL AND SOUTHWEST NEBR AFTER MIDNIGHT. HIGHS TO BE ABOUT 10 DEGREES COOLER RANGING FROM 75 TO 80. MONDAY AND MONDAY NIGHT...MAIN UPPER LOW WILL MOVE INTO WESTERN ONTARIO CANADA MONDAY WITH A BROAD UPPER TROUGH ACROSS THE NRN PLAINS/WRN GREAT LAKES. TEMPS TO REMAIN BELOW NORMAL NEAR 75-80. WILL MAINTAIN A SLIGHT CHC MONDAY AFTN THROUGH MONDAY NIGHT FOR SWRN PORTIONS OF THE FA. BULK OF SHOWERS AND STORMS WILL BE ACROSS KANSAS WILL WILL BE AREA NORTH OF SFC FRONT. TUESDAY AND TUESDAY NIGHT...WEAK WAVE IN NWRLY FLOW ALOFT MAY TRIGGER A FEW SHOWERS OR THUNDERSTORMS TUESDAY AFTERNOON ACROSS SWRN AREAS...WITH A SLIGHT CHC OVERNIGHT ALL AREAS. AGAIN...MAIN FOCUS TO BE ACROSS KS. EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)... DISTURBANCES DROPPING SOUTHEAST ALONG THE WRN SIDE OF UPPER TROUGH WILL KEEP A SLIGHT CHC TO LOW CHC POPS WEDNESDAY AND WEDNESDAY NIGHT AS TEMPS CONTINUE TO RANGE BELOW NORMAL IN THE LOWER 80S. BY THURSDAY AND FRIDAY...UPPER RIDGE AXIS TO THE WEST WILL NUDGE EAST DIVERTING STORM WELL TO OUR EAST...ALTHOUGH COOL HIGH PRESSURE WILL MAINTAIN HIGHS NEAR 80 FOR THURSDAY...WARMING INTO THE 80S FRIDAY AND SATURDAY. FCST DRY FRIDAY AND SATURDAY. AVIATION... TSRA INCREASING IN INTENSITY AND COVERAGE EARLY THIS AFTERNOON ACROSS THE C/NRN ROCKIES IN THE MID LEVEL WAA ZONE AHEAD OF ANOMALOUS UPPER LOW SLIDING EWD. EARLY MORNING CONVECTION IN NEB HAS LEFT THE KLBF/KVTN AREAS IN SUBSIDENCE EARLY...HOWEVER 18Z SOUNDING SHOWS THERE HAS BEEN SUFFICIENT SYNOPTIC SCALE LIFT TO ERODE CAP SOMEWHAT...THOUGH SOME NEG AREA REMAINS WHICH IS CONFIRMED BY VISUAL INSPECTION OF DEVELOPING CU FIELD. MODELS CONTINUE TO SUGGEST DEVELOPMENT ALONG WEAK FRONT/WIND SHIFT LINE ACROSS THE CENTRAL PART OF THE STATE PRIOR TO 4 PM CDT...AND LAPS/MSAS HINTING AT GOOD DESTABILIZATION THERE. WILL HAVE TO SEE IF MESOSCALE LIFT IS SUFFICIENT TO SUSTAIN UPDRAFTS TO TSRA STAGE. IN ADDITION...AS LONG WAVE TROF APPROACHES...BETTER LARGE SCALE SHEAR AVAILABLE TO MAINTAIN AND ORGANIZE CONVECTION BY EVENING FURTHER W. HAVE INCLUDED INITIAL CB GROUP IN BOTH KVTN AND KLBF TAFS TO RELATE ONLY MODERATE CONFIDENCE IN TSRA INITIATION TIME...HOWEVER INCLUDED TSRA AS PREVAILING LATER SINCE CONFIDENCE IS HIGHER THAT EVENTUALLY ORGANIZED CONVECTION WILL INDEED DEVELOP. MAIN THREAT SHOULD BE HEAVY RAIN AND HAVE THEREFORE INCLUDED VSBYS THAT GO TO IFR...AND THESE COULD END UP BEING CONSERVATIVE SHOULD ORGANIZED CONVECTION REMAIN OVER A TAF SITE. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ004>006-008-022>024-035-056-057-094. && UPDATE...MASEK
Hazardous weather outlook, Aug 15, 3:39 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT SAT AUG 15 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-162045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 339 PM CDT SAT AUG 15 2009 /239 PM MDT SAT AUG 15 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A STRONG COLD FRONT WILL MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. AHEAD OF THIS FRONT...WARM AND UNSTABLE AIR WILL RESIDE AND AS THE FRONT APPROACHES THE AREA...THUNDERSTORMS ARE EXPECTED TO DEVELOP. A FEW OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS INITIALLY WEST OF A LINE FROM VALENTINE TO OGALLALA...THEN PROGRESSING EASTWARD THROUGH THE NIGHT. IN ADDITION...THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AS WELL...AND SINCE HEAVY RAIN OCCURRED LAST NIGHT IN SOME PLACES...LOCALIZED FLOODING OF ROADWAYS WILL BE POSSIBLE WHERE GROUND IS SATURATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE AFOREMENTIONED COLD FRONT IS EXPECTED TO STALL SOUTH OF THE AREA SUNDAY...BUT WITH A SLIGHTLY UNSTABLE AIRMASS REMAINING IN PLACE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...AS UPPER LEVEL LOW PRESSURE AREAS INTERACT WITH THE FRONT...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. SOUTHERN AND WESTERN AREAS OF NEBRASKA WILL SEE THE BEST CHANCES FOR THUNDERSTORMS INTO MONDAY. AS WARMER AIR AND MOISTURE RETURN TO THE AREA BY MID WEEK...THUNDERSTORM CHANCES WILL REMAIN ACROSS THE AREA INTO THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Local storm report, Aug 15, 9:02 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
902 PM CDT SAT AUG 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TSTM WND GST 7 WSW THEDFORD 41.94N 100.70W
08/15/2009 E60 MPH THOMAS NE PUBLIC
THE PUBLIC ESTIMATED WIND GUSTS AT 50 TO 60 MPH WITH
MARBLE SIZE HAIL.
&&
SJACOBSLocal storm report, Aug 15, 9:11 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
911 PM CDT SAT AUG 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST THEDFORD 41.98N 100.57W
08/15/2009 M61 MPH THOMAS NE AWOS
OFFICIAL NWS AWOS REPORTED A THUNDERSTORM WIND GUST OF 61
MPH.
&&
SJACOBSLocal storm report, Aug 15, 9:14 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 PM CDT SAT AUG 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND GST THEDFORD 41.98N 100.57W
08/15/2009 M78 MPH THOMAS NE AWOS
AWOS STATION REPORTED THUNDERSTORM WIND GUST AT 78 MPH
WITH SUSTAINED WINDS OF 66 MPH.
&&
SJACOBSLocal storm report, Aug 15, 9:35 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
935 PM CDT SAT AUG 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 11 E THEDFORD 41.98N 100.36W
08/15/2009 E60 MPH THOMAS NE PUBLIC
THE PUBLIC REPORTED THUNDERSTORM WIND GUST IN EXCESS OF
60 MPH WITH QUARTER SIZE HAIL. SEVERAL TREE BRANCHES ARE
REPORTED DOWN FROM THE WIND.
&&
SJACOBSLocal storm report, Aug 15, 9:37 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
937 PM CDT SAT AUG 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 11 E THEDFORD 41.98N 100.36W
08/15/2009 M1.00 INCH THOMAS NE PUBLIC
THE PUBLIC REPORTED QUARTER SIZE HAIL WITH WIND GUSTS IN
EXCESS OF 60 MPH.
&&
SJACOBSLocal storm report, Aug 15, 9:52 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 PM CDT SAT AUG 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST 1 W HALSEY 41.90N 100.29W
08/15/2009 E60 MPH THOMAS NE PUBLIC
THE PUBLIC ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH WEST
OF HALSEY.
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:36 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Garden, Grant, Hooker, Keith and 1 more | 54 min |
| Aug 15, 8:05 PM CDT | Flash Flood Warning | LBF | Holt | 6 hr |
| Aug 15, 8:23 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Hooker, Keith, Lincoln, Logan and 2 more | 67 min |
| Aug 15, 9:15 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Custer, Logan, Loup and 2 more | 60 min |
| Aug 15, 10:48 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 57 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.